Alert archive / Idaho / Wind Advisories in 2014

Wind Advisory 20, NWS Pocatello, ID

May 3, 2014

NWS Pocatello, ID issued this wind advisory at May 3, 2014, 3:36 AM MDT. It took effect at May 3, 2014, 12:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 3, 2014, 3:36 AM MDT (09:36 UTC)
In effect from
May 3, 2014, 12:00 PM MDT
Expired
May 3, 2014, 8:21 PM MDT
In force
8 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

027 
WWUS75 KPIH 030936
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
336 AM MDT SAT MAY 3 2014

IDZ020-040300-
/O.NEW.KPIH.WI.Y.0020.140503T1800Z-140504T0300Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
336 AM MDT SAT MAY 3 2014

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. 

* TIMING...NOON TO 9 PM.

* WINDS...SOUTHWEST AT 30 TO 35 MPH WITH GUSTS NEAR 40 MPH.

* LOCATIONS INCLUDE...IDAHO FALLS...INL
  COMPLEX...REXBURG...CRATERS OF THE MOON.

* IMPACTS...BLOWING DUST MAY REDUCE VISIBILITIES ESPECIALLY ON
  HIGHWAYS. TRAVEL FOR HIGH PROFILE VEHICLES MAY BECOME DIFFICULT
  WITH A CROSSWIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ021-040300-
/O.NEW.KPIH.LW.Y.0005.140503T1800Z-140504T0300Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT
336 AM MDT SAT MAY 3 2014

...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. 

* TIMING...NOON TO 9 PM.

* WINDS...SOUTHWEST AT 20 TO 25 MPH WITH GUSTS NEAR 35 MPH.

* LOCATIONS INCLUDE...AMERICAN FALLS RESERVOIR.

* IMPACTS...LIGHT TO MODERATE CHOP IS LIKELY AND MAY PRODUCE
  HAZARDOUS CONDITIONS FOR SMALL BOATS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
1 follow-up statement
149 
WWUS75 KPIH 040221
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
821 PM MDT SAT MAY 3 2014

IDZ020-040330-
/O.CAN.KPIH.WI.Y.0020.000000T0000Z-140504T0300Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
821 PM MDT SAT MAY 3 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DIMINISHED FOR TONIGHT. HOWEVER GUSTY WINDS ARE LIKELY
ONCE AGAIN ON SUNDAY AFTERNOON.

$$

IDZ021-040330-
/O.CAN.KPIH.LW.Y.0005.000000T0000Z-140504T0300Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT
821 PM MDT SAT MAY 3 2014

...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE LAKE
WIND ADVISORY. 

WINDS HAVE DIMINISHED FOR TONIGHT. HOWEVER GUSTY WINDS ARE LIKELY
ONCE AGAIN ON SUNDAY AFTERNOON.

$$

VALLE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at May 3, 3:02 AM MDT, 34 minutes earlier.

Area forecast discussion, May 3, 3:02 AM MDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
302 AM MDT SAT MAY 3 2014

.SHORT TERM...TODAY THROUGH MONDAY. CURRENTLY SE ID IS TRANSITIONING
INTO A SOUTHWEST FLOW AHEAD OF AN UPPER TROF MOVING TOWARDS THE
COAST. FOR TODAY...A SHORTWAVE WILL BE PASSING TO THE NORTH OF THE
AREA WITH NO PRECIP CHANCES...BUT WINDS WILL BE INCREASING THIS AFTERNOON.
A SURFACE LOW WILL SET ITSELF UP JUST NORTH OF ISLAND PARK ENHANCING
WINDS...ESPECIALLY IN THE UPPER SNAKE PLAIN. A WIND ADVISORY FOR
THAT AREA WILL BE IN EFFECT FROM NOON UNTIL 9 PM. FURTHER SOUTH IN
THE SNAKE PLAIN...AROUND POCATELLO...WINDS WILL BE BREEZY BUT SUB
ADVISORY LEVEL. HOWEVER...WINDS FROM THE SOUTHWEST WILL STILL BE
STRONG ENOUGH TO WARRANT A LAKE WIND ADVISORY FOR AMERICAN FALLS
RESERVOIR FROM NOON TO 9 PM. WINDS WILL ONCE AGAIN BE AN ISSUE ON
SUNDAY AS A SURFACE LOW AGAIN SETS UP NEAR THE MT BORDER BUT THE
GRADIENT IS A BIT STRONGER SO A WIND ADVISORY WILL BE LIKELY IN THE
SNAKE PLAIN. PRECIP IS EXPECTED TO BE A BIT MORE ABUNDANT ALONG THE
DIVIDE ON SUNDAY SO HAVE KEPT MENTION OF POPS AND SLIGHT CHANCE OF
THUNDERSTORMS IN THE FORECAST FOR THE CENTRAL MOUNTAINS AND AREAS
NEAR ISLAND PARK. ON MONDAY THE UPPER TROF WILL PUSH ON SHORE AND
PRODUCE SHOWERS ONCE AGAIN IN THE MOUNTAINS...ESPECIALLY THE CENTRAL
MOUNTAINS. FRONTAL PASSAGE IS EXPECTED TO PUSH THROUGH SOMETIME
OVERNIGHT MONDAY...WITH THE GFS BEING A BIT FASTER THAN THE NAM.
TEMPERATURES EXPECTED TO BEGIN A COOLING TREND THROUGH THE PERIOD
BUT REMAIN ABOVE NORMAL. EP

.LONG TERM...TUESDAY THROUGH NEXT SATURDAY. BOTH THE GFS AND ECMWF
SHOW THE UPPER LOW ADVANCING INTO/THROUGH THE NRN GREAT BASIN
TUESDAY/WEDNESDAY WITH NUMEROUS SHOWERS AND A CHANCE OF
THUNDERSTORMS EXPECTED ACROSS THE REGION. THE TROUGH AXIS SHIFTS
EAST OF THE REGION BY THURSDAY MORNING WITH A SLIGHT CHANCE OF
SHOWERS FAVORING THE MOUNTAINS AND LINGERING ACROSS THE REGION
THROUGHOUT THE DAY THURSDAY AS THE NEXT PAC LOW TAKES SHAPE OFF THE
CANADIAN COAST. THE 00Z GFS HAS TRENDED TOWARD THE PREVIOUS AND
CURRENT 00Z ECMWF SOLUTIONS ADVERTISING A SERIES OF MODEST
DISTURBANCES ADVANCING OVER/THROUGH THE BROAD FLAT RIDGE ALONG THE
COAST SPREADING PRECIPITATION ACROSS THE NRN ROCKIES. YESTERDAYS 12Z
ECMWF RUN SHOWED A DEEP LOW ADVANCING INTO THE REGION...WHICH AT
THIS POINT WE WILL CALL AN OUTLIER...ALTHOUGH THERE DOES APPEAR TO
BE SOME WEAK SUPPORT FOR THIS NEXT SYSTEM TO DIG A LITTLE DEEPER
INTO THE REGION. MORE ON THAT AS THE EVENT DRAWS NEAR. SOME WIND
ACCOMPANYING EACH SERIES OF STORMS TUESDAY/WEDNESDAY AND AGAIN
FRIDAY/SATURDAY. HUSTON

&&

.AVIATION...UPPER RIDGE AXIS AND MID-LEVEL CLOUDS ADVANCING EAST
THROUGH THE REGION THIS MORNING. INCREASING SW FLOW ANTICIPATED
ACROSS THE AREA TODAY WITH BREEZY TO WINDY CONDITIONS WITHIN THE
SNAKE RIVER PLAIN. INCREASING MID-LEVEL CLOUDS FOLLOW LATE TONIGHT
AS A PAC LOW EDGES INTO THE NW COAST. HUSTON

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING
IDZ021.

WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING IDZ020.

&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 3:36 AM MDTLake Wind AdvisoryPIH17 hr

Nearby

Wind Advisories in Idaho, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.